Skip to main content
×
×
Home

Burgess’ PV is Robinson’s Q

  • Mihai Ganea (a1)
Abstract

In [2] John Burgess describes predicative versions of Frege's logic and poses the problem of finding their exact arithmetical strength. I prove here that PV, the simplest such theory, is equivalent to Robinson's arithmetical theory Q.

Copyright
References
Hide All
[1]Boolos, G. S., Burgess, J. P., and Jeffrey, R. C., Computability and logic, 4th ed., Cambridge University Press, 2002.
[2]Burgess, J. P., Fixing Frege, Princeton University Press, 2005.
[3]Buss, S., Nelson's work on logic and foundations and other reflections on foundations of mathematics, Diffusion, quantum theory, and radically elementary mathematics (Faris, W. G., editor), Mathematical Notes, vol. 47, Princeton University Press, 2006, pp. 183–208.
[4]Cutland, N. J., Computability—an introduction to recursive function theory, Cambridge University Press, 1980.
[5]Feferman, S., Predicativity, The Oxford handbook of philosophy of mathematics and logic (Shapiro, S., editor), Oxford University Press, 2005, pp. 590–624.
[6]Goldfarb, W., Poincaré against the logicists, History and philosophy of mathematics (Aspray, W. and Kitcher, P., editors), Minnesota Studies in the Philosophy of Science, vol. XI, University of Minnesota Press, Minneapolis, 1988, pp. 61–81.
[7]Hájek, P. and Pudlák, P., Metamathematics of first-order arithmetic, Springer-Verlag, 1993.
[8]Krajiček, J., Bounded arithmetic, propositional logic, and complexity theory, Encyclopedia of Mathematics and Its Applications, vol. 60, Cambridge University Press, 1995.
[9]Nelson, E., Predicative arithmetic, Mathematical Notes, vol. 32, Princeton University Press, 1986.
[10]Visser, A., The predicative Frege hierarchy, preprint (09 2006), 42 p., available online at http://www.phil.uu.nl/preprints/lgps/index.html.
[11]Wilkie, A. J., On sentences interpretable in systems of arithmetic, Logic Colloquium ’84 (Paris, J. B., Wilkie, A. J., and Wilmers, G. M., editors), Elsevier Science Publishers B. V., North Holland, 1986, pp. 329–342.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×